New to site! Need help with meds.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined May 2010
Total Posts : 0
   Posted 5/10/2010 11:06 PM (GMT -6)   
I have been a lurker for some time.  But now I need advise from some chronic pain suffers that have experience with pain manaement.  I got to the Chairman of Pain Management at one of the teaching hospitals.  Before coming here, he was at the Cleveland Clinic.  I would expect that this PM doctor would have a lot of experience with narcotics.  I suffer from chronic pain from an injured back and leg.  Nothing can be done surgically, so my only option is to manage the pain with medications and PT.  My doctor started me out with Duragesic patches- 25 mcgs.  When that did not control the pain be up it to 50 mchs then to 75 mcgs and after a year and a half on the patches I am now at 100 mcgs.  He had also prescripted Actiq 800 mcgs for Break Thru pain.  Whenever I mention that the Duragesic is not handling 100% of my pain, he ups the dose.  It is like "if a little is good --more would be even better.  I am terribly worried about tolerance.  My PM told me not to worry.  I am very concerned about where I will be with all these medications in a year or 2.  I am worrying mysel sick.  What should I do?

Veteran Member

Date Joined Jan 2005
Total Posts : 9090
   Posted 5/11/2010 1:14 AM (GMT -6)   
Hi Litterkicker!

I'm glad you decided to join in and ask about this problem. I sure can see why you are worried. One thing to take into's your body and you are entitled to only take as much medication as you see fit. For some people that's none and for others they take all the doctor will prescribe..and some even more.

From what I have read you can go a lot higher on Duragesic that where you are but don't hold me to that. Even so that's a lot of pain medication. Something else to consider...are you quite tolerant of the medication? Duragesic is only supposed to be used on people who have previously been on narcotic medication, it's not the first drug to try. I hope your doc considered this. There are warnings all over the interned sites with that warning on them.

I would talk to the doctor about your concerns. It sure would concern me also. Plus, if you can make do with less then I would just use less. In my opinion your doctor prescribed the highest dose you can take if you want but I wouldn't think you have to take it all. The only problem is that with patches you can't cut them and I don't think you can keep them on longer than 3 days because the medication will be depleted. Hopefully your doc will work with you on this.

Bottom's your body! Keep in touch...
Gravitation is not responsible for people falling in love.
Albert Einstein

(> <) Co-Moderator Fibromyalgia & Chronic Pain Forums
Fibromyalgia, PTSD, UC, Diabetic on insulin, collapsed disk, arthritis scattered around and a few other delights.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 8:23 PM (GMT -6)
There are a total of 2,711,384 posts in 298,983 threads.
View Active Threads

Who's Online
This forum has 153555 registered members. Please welcome our newest member, dfgvceftyuzq.
378 Guest(s), 14 Registered Member(s) are currently online.  Details
KMullen, bigecase, Bololidat, 73monte, bluelyme, Bloom93, dryingmywings, Andrina, ontheflipside, Lymiemomster, songlady, saozemko, Old Sailor, sam12

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer